MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2070-100
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported balloon rupture appears to be related to user error; however, the reported difficulty removing the device, balloon separation, removal of foreign body and unexpected medical intervention appear to be related to circumstances of the procedure.It was reported by the account that the armada 35 balloon dilatation catheter (bdc) was overinflated to 21 atmospheres (atm) and the balloon ruptured.It should be noted that the percutaneous transluminal angioplasty catheter (pta), armada 35/ armada 35ll global, ce, instruction for use (ifu) states: ¿inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.¿ the rated burst pressure for this device is 14 atmospheres as indicated on the product label.In this case, it is likely the ifu deviation of overinflating the balloon resulted in the reported balloon rupture.In addition, the difficulty reported during removal and separation of the balloon were likely the result of the ruptured balloon material catching on the introducer sheath during removal.Additional treatment with a snare device was performed to retrieve the separation balloon material.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.(b)(4).
 
Event or Problem Description
It was reported that the procedure was performed in the subclavian to treat a lesion in the atrioventricular fistula (av).The fistula was used for hemodialysis.The lesion was predilated with the 7mm/100mm armada 35 percutaneous transluminal angioplasty (pta) catheter.The device was advanced without resistance and then inflated once passing the rated burst pressure and a rupture occurred at 21 atmospheres.When the device was being pulled out of the sheath met resistance and the balloon material sheared off.A snared device was used to retrieved the separation balloon material.The same armada was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16325490
Report Number2024168-2023-01286
Device Sequence Number18346335
Product Code LIT
UDI-Device Identifier08717648155383
UDI-Public08717648155383
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberB2070-100
Device Catalogue NumberB2070-100
Device Lot Number20216G2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2023
Initial Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight77 KG